PubAg

Main content area

A simple consistent test of conditional symmetry in symmetrically trimmed tobit models

Author:
Chen, Tao, Tripathi, Gautam
Source:
Journal of econometrics 2017 v.198 no.1 pp. 29-40
ISSN:
0304-4076
Subject:
data collection, econometric models, economic analysis, economic theory, least squares
Abstract:
We propose a “weighted and sample-size adjusted” Kolmogorov–Smirnov type statistic to test the assumption of conditional symmetry maintained in the symmetrically trimmed least-squares (STLS) approach of Powell (1986b), which is widely used to estimate censored or truncated regression models without making distributional assumptions. Our statistic is consistent and does not require any nonparametric smoothing, although we test the validity of a conditional feature. We also propose a bootstrap procedure to obtain the p-values and critical values that are required to carry out the test in practical applications. Results from a simulation study suggest that our test can work very well even in small to moderately sized samples. As an empirical illustration, we apply our test to two datasets that have been used in the literature to estimate censored regression models using Powell’s STLS approach, to check whether the assumption of conditional symmetry is supported by these datasets.
Agid:
6107827